Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 204, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 5:55 AM EST for Randolph County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2005, 5:55 AM EST (10:55 UTC)
- Expired
- Nov 6, 2005, 6:15 AM EST
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Cincinnati radar (KILN), 125 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:30 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 061055 SVRIND INC135-061115- /O.NEW.KIND.SV.W.0204.051106T1055Z-051106T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 615 AM EST * AT 551 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINCHESTER...OR ABOUT 16 MILES WEST OF GREENVILLE...AND MOVING NORTHEAST AT 60 MPH. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4021 8501 4002 8496 4002 8483 4032 8482 $$ KOCH
1 follow-up statement
000 WWUS53 KIND 061114 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 614 AM EST SUN NOV 6 2005 INC135-061124- /O.EXP.KIND.SV.W.0204.000000T0000Z-051106T1115Z/ RANDOLPH- 614 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL EXPIRE AT 615 AM EST... THE STORMS HAVE WEAKENED AND MOVED INTO EXTREME SOUTHEASTERN RANDOLPH COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 4021 8501 4002 8496 4002 8483 4032 8482 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 17 hours 35 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 17 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 6, 5:55 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST SUN NOV 6 2005 INZ021-028>031-035>049-051>057-060>065-067>072-071100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 555 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW LINGERING THUNDERSTOMRS ACROSS CENTRAL INDIANA ARE EXPECTED TO END BY 7AM THIS MORNING. THESE STORMS COULD BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL POSSIBLE AS WELL AS CLOUD TO GROUND LIGHTNING. WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 30 MPH THIS MORNING ACROSS AREAS OF CENTRAL INDIANA ALONG AND NORTH OF INTERSTATE 70. WINDS MAY ALSO GUST AS HIGH AS 45 MPH FROM LATE MORNING THROUGH EARLY AFTERNOON IN THIS AREA. WINDS ARE EXPECTED TO SUBSIDE TOWARDS 500 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Nov 6, 2:52 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 3 N LEBANON 40.10N 86.47W
11/06/2005 BOONE IN AMATEUR RADIO
TRUCK BLOWN OFF I65 NORTH OF LEBANON
&&
OGRENLocal storm report, Nov 6, 2:57 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL NOBLESVILLE 40.06N 86.03W
11/06/2005 0.75 INCH HAMILTON IN TRAINED SPOTTER
&&
OGRENLocal storm report, Nov 6, 3:15 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND GST 2 N ANDERSON 40.12N 85.69W
11/06/2005 61 MPH MADISON IN AMATEUR RADIO
0240 AM TSTM WND DMG KOKOMO 40.48N 86.13W
11/06/2005 HOWARD IN AMATEUR RADIO
WIND DAMAGE REPORTED COUNTY WIDE IN HOWARD COUNTY. POWER
IS OUT OVER THE WESTERN HALF OF THE COUNTY. BILLBOARDS
BLOWN DOWN. ONE FOOT DIAMETER TREES SNAPPED
&&
OGRENLocal storm report, Nov 6, 3:18 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM TSTM WND GST CHESTERFIELD 40.11N 85.59W
11/06/2005 60 MPH MADISON IN AMATEUR RADIO
&&
OGRENLocal storm report, Nov 6, 4:43 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG COVINGTON 40.14N 87.39W
11/06/2005 FOUNTAIN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0135 AM TSTM WND GST 11 SW LAFAYETTE 40.30N 87.02W
11/06/2005 59 MPH TIPPECANOE IN AMATEUR RADIO
0135 AM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
11/06/2005 60 MPH VIGO IN AMATEUR RADIO
0155 AM TSTM WND DMG FRANKFORT 40.28N 86.51W
11/06/2005 CLINTON IN AMATEUR RADIO
LARGE TREE LIMBS AND POWER LINES REPORTED DOWN COUNTY
WIDE IN CLINTON COUNTY
0155 AM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
11/06/2005 VIGO IN AMATEUR RADIO
POWER LINES DOWN AT 35TH AND HAYTHORN
0212 AM TSTM WND GST LEBANON 40.05N 86.47W
11/06/2005 61 MPH BOONE IN AMATEUR RADIO
0215 AM TSTM WND DMG 3 N LEBANON 40.10N 86.47W
11/06/2005 BOONE IN AMATEUR RADIO
TRUCK BLOWN OFF I65 NORTH OF LEBANON
0232 AM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
11/06/2005 58 MPH MARION IN ASOS
50 KNOT WIND MEASURED AT INDIANAPOLIS AIRPORT ASOS
0237 AM TSTM WND GST CARMEL 39.97N 86.11W
11/06/2005 60 MPH HAMILTON IN AMATEUR RADIO
POWER LINES DOWN AREA WIDE
0240 AM TSTM WND DMG KOKOMO 40.48N 86.13W
11/06/2005 HOWARD IN AMATEUR RADIO
WIND DAMAGE REPORTED COUNTY WIDE IN HOWARD COUNTY. POWER
IS OUT OVER THE WESTERN HALF OF THE COUNTY. BILLBOARDS
BLOWN DOWN. ONE FOOT DIAMETER TREES SNAPPED
0245 AM TSTM WND GST 2 S ARCADIA 40.15N 86.02W
11/06/2005 65 MPH HAMILTON IN AMATEUR RADIO
0245 AM TSTM WND GST WORTHINGTON 39.12N 86.98W
11/06/2005 62 MPH GREENE IN AMATEUR RADIO
0253 AM HAIL NOBLESVILLE 40.06N 86.03W
11/06/2005 0.75 INCH HAMILTON IN TRAINED SPOTTER
0259 AM TSTM WND GST 2 N ANDERSON 40.12N 85.69W
11/06/2005 61 MPH MADISON IN AMATEUR RADIO
0316 AM TSTM WND GST CHESTERFIELD 40.11N 85.59W
11/06/2005 60 MPH MADISON IN AMATEUR RADIO
&&
OGRENLocal storm report, Nov 6, 4:55 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
455 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 1 E TRAFALGAR 39.42N 86.13W
11/06/2005 0.88 INCH JOHNSON IN TRAINED SPOTTER
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:13 AM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:54 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Parke, Putnam | 66 min |
| Nov 6, 1:57 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 63 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:42 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 63 min |
| Nov 6, 2:59 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Knox, Monroe and 2 more | 61 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.